MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; RBK PS TIBIAL INSERT SZ 5, 09MM

EXACTECH, INC. EXACTECH; RBK PS TIBIAL INSERT SZ 5, 09MM
Model Number 244-03-05
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this (b)(6) y/o, male patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.On (b)(6) 2019, approximately 120 months post implantation, the patient underwent revision due to osteolysis (lysisfemur &lysistibia) and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the united kingdom national joint registry (uknjr); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, osteolysis is a known device specific risk, which may require a second surgical intervention or revision.It is known that bone mineral density at a total knee arthroplasty will decrease within several months post implant.Bone loss density can reach about 23% within one year of the post-op period.Values are dependent on the preoperative/post-surgical mechanical alignment, and the assessment method.Loss of the bone density post-op is found to be the result of the surgical procedure, peri-operative inflammation and bone remodeling associated with postoperative alterations to the mechanical load.1 gallo, j.G.(2013, september).Osteolysis around total knee arthroplasty: a review of pathogenetic mechanisms.; retrieved from https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc4003873/.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of wear of the polyethylene tibial insert.However, this cannot be confirmed the component was not returned for evaluation and additional first hand details were not provided.Please note that the primary device was updated and this device is only available for use outside the usa and was coded in error.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices the following section(s) have additional info: d4 (catalog number, serial number, exp date, and udi number).Section h11: corrections made in the following section(s): (d1) brand name (d2) product code (see g5 below) and common device name (d4) catalog number, serial number, exp date, and udi number.

Brand Name
EXACTECH
Common Device Name
RBK PS TIBIAL INSERT SZ 5, 09MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9709805
Report Number1038671-2020-00131
Device Sequence Number14371391
Product Code JWH
UDI-Device Identifier10885862063861
UDI-Public10885862063861
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2013
Device Model Number244-03-05
Device Catalogue Number264-25-09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR